MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 27.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 27.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71645027
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient had an intertan surgery.After the surgery surgeon found out there was fracture around distal screws, he thinks the diameter of the part under the screw head is wide and the diameter of drill is not fit for it.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms the images provided confirm the reported.Based on the limited information provided the root cause of the fracture could not be determined and no conclusion can be made on if the use of longer screws can prevent the fracture.The impact to the patient beyond the reported issue cannot be concluded.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, implant failure or design of device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 27.5MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9938481
Report Number1020279-2020-01234
Device Sequence Number654680
Product Code HSB
UDI-Device Identifier00885556215548
UDI-Public00885556215548
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71645027
Device Catalogue Number71645027
Device Lot Number18FT05482
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;